MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NO 7 TRIATH TS PLUS TIB INS X3 POLY 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH NO 7 TRIATH TS PLUS TIB INS X3 POLY 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5537-G-709-E
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Discomfort (2330); Ambulation or Postural Difficulties (2544)
Date of Event 01/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.
 
Event or Problem Description
It was reported that the patient's right knee was revised.Approximately 2 weeks after implantation, patient complained knee 'didn't feel right.' the insert was found to have dissociated from the baseplate.Nothing unusual had been noted upon implantation, no fall or trauma was reported.The implant was replaced into the existing baseplate and had no issues locking in.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving a triathlon insert was reported.The event was confirmed via clinician review of the provided medical records.Method & results: product evaluation and results: visual inspection: visual inspection of the returned device indicated that the device is damaged in the area of the locking mechanism.The locking wire has disassociated.Damage is consistent with disassociation and/or explantation.Clinician review: a review of the provided medical records by a clinical consultant indicated: "postoperative radiographs with staples in place.Long stem cemented triathlon.Good alignment and position.On the ap the locking wire is clearly not engaged with the baseplate.It looks like the post is not engaged as well.On the lateral the locking post is not in the tibia and the poly appears anteriorly displaced and dislocated from the tibial tray.[¿] event confirmation: the event can be confirmed, disengagement of a ts poly from the tibial tray.Root cause: the root cause of the loss of fixation of the polyethylene cannot be determined without additional information.That said, an immediate postoperative x-ray would be helpful to determine if the polyethylene was ever locked into the tray and if the locking post had been fully seated.".Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to disassociation of the insert from the baseplate.Visual inspection of the returned device indicated that the device is damaged in the area of the locking mechanism.The locking wire has disassociated.Damage is consistent with disassociation and/or explantation.A review of the provided medical records by a clinical consultant indicated: "postoperative radiographs with staples in place.Long stem cemented triathlon.Good alignment and position.On the ap the locking wire is clearly not engaged with the baseplate.It looks like the post is not engaged as well.On the lateral the locking post is not in the tibia and the poly appears anteriorly displaced and dislocated from the tibial tray.Event confirmation: the event can be confirmed, disengagement of a ts poly from the tibial tray.Root cause: the root cause of the loss of fixation of the polyethylene cannot be determined without additional information.That said, an immediate postoperative x-ray would be helpful to determine if the polyethylene was ever locked into the tray and if the locking post had been fully seated." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
NO 7 TRIATH TS PLUS TIB INS X3 POLY 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
sanjana talathi
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18772503
Report Number0002249697-2024-00284
Device Sequence Number17274681
Product Code MBH
UDI-Device Identifier07613327287851
UDI-Public07613327287851
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5537-G-709-E
Device Lot Number8W5XLN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/30/2024
Supplement Date Received by Manufacturer05/30/2024
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age72 YR
Patient SexMale